MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 8.5X80MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 8.5X80MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482802880
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on ct immediately after surgery, showed that the screw blocker of the left s2 was coming loose.The patient was taken back into the surgical suite and anesthesia was added, the wound was reopened, and the screw and blocker were replaced with new ones.This led to a 20-30 minute delay.This report will cover the blade screw.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual: visual inspection was performed and found there to be wear on the top thread of the tulip.There is deformation on the head of the screw shank from the associated rod.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Es2 stg review: final tightening of the construct once the necessary correction procedures have been performed and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed using the counter torque tube and the torque wrench or audible torque wrench.Place the counter torque tube down over the blades.Insert the torque wrench or audible torque wrench through the counter torque tube to engage the blocker.Turn the handle of the torque wrench clockwise to align the two arrows on the torque wrench to achieve the 12nm of torque required to secure the implant construct.If using the the audible torque wrench, the blocker is completely tightened to 12nm when the audible torque wrench clicks once.Repeat the process for each blocker.Note: the counter torque tube must be used for final tightening.The counter torque tube performs two important functions: 1) it allows the torque wrench to align with the tightening axis.2) it allows the optimal torque needed to lock each blocker without applying the torque to the rest of the construct.Caution: extra caution is advised in the following cases: ¿ the rod is not horizontally placed into the screw head.¿ the rod is high in the screw head.¿ an acute convex or concave bend is contoured into the rod.As there is wear on the tulip threading, this may indicate potential cross threading.Deformation and wear marks were observed on the bottom of the associated blocker.Deformation on blocker from rod is deeper on one side of the blocker than the opposite side indicating the blocker was tightened unevenly onto the rod.The deformation observed indicates 12nm of torque was not obtained, as the rod indentations are not present or less deep than expected.There are chattering/wear marks that also indicate the blocker was not completely tightened to 12nm.Evidence from blocker and screw both indicate rod was not properly aligned in the tulip head, which may have led to blocker under tightening.The most likely cause of the reported event was determined to be under tightening of the blocker during final tightening.Additionally, uneven placement of the rod into the tulip head may have contributed to the event.The wear observed on the tulip threads may have been caused by blocker misalignment during initial or final tightening.Root cause was most likely not contributed to by the screw.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 8.5X80MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12362986
Report Number0009617544-2021-00137
Device Sequence Number3736539
Product Code NKB
UDI-Device Identifier07613327002546
UDI-Public07613327002546
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482802880
Device Catalogue Number482802880
Device Lot Number208573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer11/13/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown